Posted on: June 25, 2010
A device designed to deliver medications in timed increments is being recalled because it could freeze, causing injury or serious death to patients. The wireless device in the MedSystem III® multi-channel infusion pump could stop delivery of therapy by the pump, causing serious injury or death.
The Food and Drug Administration is labeling the recall as a Class I, meaning the product may cause serious adverse events or death when used.
The affected Alaris PC unit model 8015 devices were manufactured between December 2008 and September 2009.
The device is designed with flexible and system parameters matched for the clinical needs of patients, according to the U.S. Food and Drug Administration , but the device can apparently freeze the screen, delaying therapy and preventing the device user from modifying the programmed release of an infusion already under way.
Affected products will sound a continuous audio alarm that cannot be disabled, a red LED next to the “System On” button will constantly flash red, and the screen will freeze, the company said.
As a North Charleston personal injury lawyer , I urge patients with this infusion pump to pay particular attention to this recall , as it is being labeled Class I, which affects products that may cause serious adverse events or death.
Patients with a CareFusion device should ask their physician to disable the wireless function and returned the device for repair.